Alert archive / Arizona / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Phoenix, AZ

March 22, 20095 counties in Arizona

NWS Phoenix, AZ issued this red flag warning at Mar 22, 2009, 2:28 AM MST for 5 counties in Arizona. It took effect at Mar 22, 2009, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 2:28 AM MST (09:28 UTC)
In effect from
Mar 22, 2009, 1:00 PM MST
Expired
Mar 22, 2009, 7:00 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ

The radar

The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5021 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 220928
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
228 AM MST SUN MAR 22 2009

AZZ132-222200-
/O.UPG.KPSR.FW.A.0001.090322T2000Z-090323T0200Z/
/O.NEW.KPSR.FW.W.0001.090322T2000Z-090323T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
228 AM MST SUN MAR 22 2009

...RED FLAG WARNING IN EFFECT FOR THE SOUTHWEST AND SOUTH-CENTRAL
DESERTS FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING DUE TO 
STRONG WESTERLY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A POWERFUL PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT ARE FORECAST
TO MOVE INTO THE REGION TODAY. THIS FAR SOUTH...VERY LITTLE
PRECIPITATION IS EXPECTED...WITH THE MAIN IMPACT BEING STRONG WINDS.
INCREASING WEST AND SOUTHWEST WINDS ARE EXPECTED LATER THIS
AFTERNOON...REACHING SPEEDS OF 20 TO 30 MPH...WITH GUSTS TO NEAR 45
MPH BY LATE IN THE DAY.

BEFORE THE COLD FRONT MOVES THROUGH...TEMPERATURES WILL CLIMB INTO
THE LOWER 80S...WITH MINIMUM HUMIDITIES LIKELY TO FALL TO UNDER 15
PERCENT IN SOME SPOTS...ESPECIALLY OVER THE EASTERN PORTION OF THE
FIRE WEATHER ZONE. THE COMBINATION OF STRONG WINDS AND VERY LOW
HUMIDITY...ALONG WITH HIGH FIRE DANGERS WILL CREATE HAZARDOUS FIRE
WEATHER CONDITIONS LATER THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

ESTLE
2 follow-up statements
000 
WWUS85 KPSR 220948
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
248 AM MST SUN MAR 22 2009

AZZ133-222200-
/O.EXA.KPSR.FW.W.0001.090322T2000Z-090323T0200Z/
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
248 AM MST SUN MAR 22 2009

...RED FLAG WARNING IN EFFECT FOR SOUTHERN GILA COUNTY AND THE TONTO
NATIONAL FOREST FOOTHILLS FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
EVENING DUE TO STRONG WESTERLY WINDS...LOW RELATIVE HUMIDITY AND HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING. 

A POWERFUL PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT ARE
FORECAST TO MOVE INTO THE REGION TODAY. THIS FAR SOUTH...VERY
LITTLE PRECIPITATION IS EXPECTED...WITH THE MAIN IMPACT BEING
STRONG WINDS. INCREASING WEST AND SOUTHWEST WINDS ARE EXPECTED
LATER THIS AFTERNOON...REACHING SPEEDS OF 20 TO 30 MPH...WITH
GUSTS TO NEAR 45 MPH BY LATE IN THE DAY.

BEFORE THE COLD FRONT MOVES THROUGH...TEMPERATURES WILL CLIMB
INTO THE 70S TO LOWER 80S...WITH MINIMUM HUMIDITIES LIKELY TO FALL
TO NEAR OR JUST BELOW 15 PERCENT IN SOME SPOTS...ESPECIALLY OVER THE
LOWER ELEVATIONS OF THE TONTO NATIONAL FOREST FOOTHILLS. THE
COMBINATION OF STRONG WINDS AND LOW HUMIDITY...ALONG WITH HIGH FIRE
DANGERS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS LATER THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-222200-
/O.CON.KPSR.FW.W.0001.090322T2000Z-090323T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
248 AM MST SUN MAR 22 2009

...RED FLAG WARNING IN EFFECT FOR THE SOUTHWEST AND SOUTH-CENTRAL
DESERTS FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING DUE TO 
STRONG WESTERLY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MST THIS EVENING. 

A POWERFUL PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT ARE
FORECAST TO MOVE INTO THE REGION TODAY. THIS FAR SOUTH...VERY
LITTLE PRECIPITATION IS EXPECTED...WITH THE MAIN IMPACT BEING
STRONG WINDS. INCREASING WEST AND SOUTHWEST WINDS ARE EXPECTED
LATER THIS AFTERNOON...REACHING SPEEDS OF 20 TO 30 MPH...WITH
GUSTS TO NEAR 45 MPH BY LATE IN THE DAY.

BEFORE THE COLD FRONT MOVES THROUGH...TEMPERATURES WILL CLIMB
INTO THE LOWER 80S...WITH MINIMUM HUMIDITIES LIKELY TO FALL TO
UNDER 15 PERCENT IN SOME SPOTS...ESPECIALLY OVER THE EASTERN
PORTION OF THE FIRE WEATHER ZONE. THE COMBINATION OF STRONG WINDS
AND VERY LOW HUMIDITY...ALONG WITH HIGH FIRE DANGERS WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS LATER THIS AFTERNOON AND INTO
THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

ESTLE
000 
WWUS85 KPSR 222107
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
207 PM MST SUN MAR 22 2009

AZZ132-133-230200-
/O.CON.KPSR.FW.W.0001.000000T0000Z-090323T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
207 PM MST SUN MAR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

WEST TO SOUTHWEST WINDS...20 TO 30 MPH WITH GUSTS TO 40 MPH...WILL
DEVELOP THIS AFTERNOON AS A POWERFUL LOW PRESSURE SYSTEM AND COLD
FRONT SWEEP EAST ACROSS ARIZONA. MINIMUM HUMIDITIES WILL BE SLIGHTLY
BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY...
ALONG WITH HIGH FIRE DANGER...WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS OVER THE LOWER DESERT AND THE LOWER ELEVATIONS OF THE
TONTO NATIONAL FOREST FOOTHILLS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

DG/VLM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 21, 9:45 PM MST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 21, 9:45 PM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 PM MST SAT MAR 21 2009

.SYNOPSIS...
VERY WINDY CONDITIONS AND COOLER TEMPERATURES WILL OCCUR SUNDAY...AS
A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SWEEP EAST ACROSS
THE REGION. BLOWING SAND OR DUST MAY LOWER VISIBILITY AT TIMES...
MAINLY OVER THE LOWER DESERT OF FAR SOUTHEAST CALIFORNIA AND
WEST-CENTRAL ARIZONA. IN THE WAKE OF THIS SYSTEM...BELOW NORMAL
TEMPERATURES WILL OCCUR...ESPECIALLY MONDAY AND MONDAY NIGHT. AFTER
A BRIEF AND MODEST WARMING TREND TUESDAY INTO WEDNESDAY...A WEATHER
SYSTEM FROM THE NORTHWEST WILL BRING BREEZY CONDITIONS AND SLIGHTLY
COOLER CONDITIONS LATER NEXT WEEK.

&&

.DISCUSSION...
UPPER LOW CENTERED OFF OREGON COAST THIS EVENING WITH THE WESTERN
SIDE OF THE TROUGH EXTENDING WELL INTO THE WESTERN STATES AND MOVING
INTO SOUTHERN CALIFORNIA. SOME PRELIMINARY WINDINESS WAS OBSERVED
EARLY THIS EVENING IN IMPERIAL COUNTY WITH A GUST TO 30 KNOTS AT NJK
AT ABOUT 0130Z. WINDS HAVE WEAKENED BUT REMAIN SOMEWHAT BREEZY.
PROGS CONTINUE TO SHOW THE JET AXIS AND BEST HEIGHT FALLS REMAINING
JUST TO OUR NORTH...OVER VEF AND FGZ FORECAST AREAS. BEST COLD AIR
ADVECTION WILL BE TO OUR NORTH AS WELL. PROGS ARE ALSO INDICATING
THAT WIND ADVISORY STRENGTH WINDS WILL DEVELOP LATER THAN OUR
ADVISORY PRODUCT IS INDICATING. IN FACT...IT APPEARS TO BE
BORDERLINE FOR SOUTHEAST CALIFORNIA UNTIL ABOUT 18Z...AND 21Z OR
LATER FOR THE ARIZONA ZONES. HOWEVER...GFS INDICATES FRONTAL PASSAGE
WILL OCCUR BEFORE 18Z FOR MOST OF SOUTHEAST CALIFORNIA AND THIS IS
APT TO SPIKE UP THE WIND SPEEDS...ESPECIALLY IN WIND PRONE IMPERIAL
COUNTY. IT WILL BE CLOSER TO 00Z BEFORE FRONT ARRIVES IN PHOENIX
AREA. MIXING OF STRONGER WINDS ALOFT WILL OCCUR BEFORE THEN FOR
SOUTH-CENTRAL ARIZONA. SO WILL HOLD ON TO THE START TIMES FOR THE
ADVISORY.

POPS ARE QUITE MEAGER FOR THE FORECAST AREA DUE TO A LACK OF
MOISTURE. DESPITE THE BEST Q-G FORCING BEING NORTH OF OUR FORECAST
AREA...STILL SOME IMPRESSIVE OMEGA FIELDS DEPICTED BY THE MODELS FOR
OUR FORECAST AREA.

MADE SOME MINOR ADJUSTMENTS TO THE GRIDS TO REFLECT CURRENT
CONDITIONS. OTHERWISE...FORECASTS REMAIN UNCHANGED.

PREVIOUS DISCUSSION...
MOSTLY SUNNY SKIES ACROSS THE CWA THIS AFTERNOON...WITH A STEADY
SOUTH TO SOUTHWEST WIND OF 10-15 MPH AT MOST SITES. 2 PM SFC TEMPS
WERE SIMILAR TO WHAT OCCURRED FRIDAY OVER SOUTH-CENTRAL ARIZONA...
BUT WERE RUNNING 2-4 F LOWER OVER FAR SOUTHEAST CALIFORNIA. AT 310
PM...PHOENIX SKY HARBOR REACHED 90 DEGREES FOR THE FIRST TIME THIS
YEAR.

WIND WILL BE THE BIG WEATHER STORY SUNDAY...AS A RATHER POTENT STORM
AND ASSOCIATED COLD FRONT MOVE EAST ACROSS SOUTHERN CALIFORNIA INTO
ARIZONA. ECMWF/GFS IN EXCELLENT AGREEMENT REGARDING MASS FIELD
ADJUSTMENTS WITH THIS STORM...WITH 12-HR 500 MB HEIGHT FALL BULLSEYE
OF 160-170 GPM CENTERED OVER NORTHWEST ARIZONA BETWEEN 1200 UTC
SUNDAY (5 AM SUNDAY LT) AND 0000 UTC MONDAY (5 PM SUNDAY LT). SFC
FRONT FORECAST TO BE NEAR LOWER COLORADO RIVER BY 1200 UTC (5 AM)
SUNDAY...THEN MOVE EAST ACROSS WEST-CENTRAL AND SOUTH-CENTRAL
ARIZONA AS THE DAY PROGRESSES...WITH FROPA IN THE PHOENIX AREA
BETWEEN 1900 AND 2100 UTC (NOON AND 2 PM). AS COLD FRONT SWEEPS
ACROSS THE REGION...STRONG WEST WINDS...FORECAST NEAR 30 KT IN THE
925-850 MB LAYER...DEVELOPS OVER FAR SOUTHEAST CALIFORNIA
TONIGHT...THEN NOSES EAST INTO WEST-CENTRAL ARIZONA BY EARLY SUNDAY
AFTERNOON. MEANWHILE...700 MB JET MAX OF 50-60 KT FORECAST TO
DEVELOP OVER SOUTHWEST ARIZONA BY SUNDAY AFTERNOON. WIND ADVISORY
HAD PREVIOUSLY BEEN POSTED FOR SUNDAY MORNING OVER AND WEST OF THE
LOWER COLORADO RIVER VALLEY...AND OVER THE ENTIRE FORECAST AREA
THROUGH 11 PM SUNDAY...AND THAT STILL LOOKS GOOD. AREAS OF BLOWING
SAND AND DUST...SOMETIMES RATHER DENSE...CAN BE EXPECTED GIVEN THE
FORECAST MAGNITUDE OF THE WIND AND THE DRY CONDITIONS EXPERIENCED
DURING THE PAST MONTH. PRECIP CHANCES ARE VERY LOW WITH THIS
SYSTEM...WITH ONLY VERY LOW END SLIGHT CHANCE POPS IN HIGHER TERRAIN
LOCATIONS. ON SUNDAY...MAX TEMPS WILL BE 10-15 DEGREES LOWER OVER
FAR SE CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY...AND 5-10
DEGREES COOLER OVER SOUTH-CENTRAL AZ (5-10 DEGREES LOWER). MUCH
COOLER MAX TEMPS OVER SOUTH-CENTRAL AZ ON MONDAY...WITH COOLER MET
GUIDANCE PREFERRED THAT DAY. A FEW DEGREES OF WARMING LIKELY ON
TUESDAY AND WEDNESDAY...WITH NEAR NORMAL TO SLIGHTLY ABOVE NORMAL
TEMPS AT MOST SITES.

ECMWF/GFS AGREE LONG WAVE TROUGH WILL PERSIST OVER WESTERN UNITED
STATES THROUGH NEXT WEEK WHILE STRONG UPPER RIDGE BECOMES CENTERED
NEAR 40N 140W...LEAVING OUR CWA UNDER NORTHWEST FLOW ALOFT. THIS
HIGHLY-AMPLIFIED FLOW PATTERN SHOULD ALLOW WEATHER DISTURBANCES TO
MOVE SOUTH AND EAST THROUGH THE INTERMOUNTAIN WEST...RESULTING IN
BREEZY PERIODS FROM TIME TO TIME...AND KEEP TEMPS IN CHECK. ECMWF
KEEPS MOST OF THE SHORT WAVE ENERGY JUST OFF TO OUR NORTHWEST...
WHILE GFS BRINGS A RATHER STRONG SHORT WAVE ACROSS OUR CWA NEXT
THURSDAY/THURSDAY NIGHT. ECMWF HAS BEEN TOUGH TO BEAT LATELY...AND
LATEST PMDEPD (HPC EXTENDED FORECAST DISCUSSION) SUPPORTED A BLEND
OF THE 0000 UTC ECMWF/GFS MODEL RUNS...SO DECIDED NOT MAKE ANY
CHANGES TO INHERITED TEMPS IN WED-SAT TIMEFRAME...WHICH WERE IN THE
NEAR-NORMAL RANGE. STILL...SOME COOLING IS DEFINITELY POSSIBLE LATE
NEXT WEEK...STAY TUNED.

&&

.AVIATION...
SOUTHEAST CA AND SOUTHWEST...INCLUDING KIPL...KNYL...AND KBLH
AIRFIELDS...SCT HIGH CLOUDS WILL QUICKLY INCREASE TODAY AS THE
PACIFIC STORM SYSTEM AND COLD FRONT RACES EAST. NOTICED A PIREP THIS
MORNING THAT SHOWED THE JET CORE WINDS/FL350/JUST NOW COMING ONSHORE
IN CENTRAL CALIFORNIA. AS ENERGY MIXES DOWN TO THE BOUNDARY LAYER...
SFC WINDS WILL PICK UP SUBSTANTIALLY TNGT/SUNDAY. STRONG GUSTY WINDS
AND TEMPO BLOWG DUST WILL BE NEEDED FOR LATER TAFS.

SOUTH CENTRAL AZ...INCLUDING KPHX...KIWA...AIRFIELDS. LESS CIRRUS AT
THIS TIME THAN EXPECTED...AS A SERIES OF RIPPLES MOVE ALONG IN A
FAST...DRY FLOW ALOFT. GUSTY AFTERNOON SURFACE WINDS 10 TO 20 KNOTS
ARE STILL EXPECTED TODAY...WITH A DIURNAL TREND IN DIRECTION KICKING
IN AT SKY HARBOR TONIGHT. FEEL CONFIDENT WE WILL HAVE STRONG AND
GUSTY WINDS ON SUNDAY AFTERNOON...WITH AREAS OF BLWG DUST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH FRIDAY...

...FIRE WEATHER WATCH ZONE 132 SUNDAY BETWEEN 1 PM AND 7 PM...

A POWERFUL PACIFIC LOW PRESSURE SYSTEM IS STILL EXPECTED TO MOVE
RAPIDLY INTO SOUTHEAST CALIFORNIA AND ARIZONA ON SUNDAY. A COLD
FRONT WILL MOVE THROUGH THE LOWER COLORADO RIVER VALLEY EARLY IN THE
MORNING...AND THROUGH THE PHOENIX AREA IN THE AFTERNOON. THE FRONT
WILL ALSO HELP TRIGGER A FEW SHOWERS...WITH THE WIND BECOMING THE
MAIN FIRE WEATHER THREAT.

LOOK FOR RATHER WARM AND DRY CONDITIONS TO PERSIST OVER FIRE
WEATHER ZONE 132 (MAINLY MARICOPA AND PINAL COUNTIES). SUNDAY
AFTERNOON RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 132 WILL LIKELY
FALL INTO THE 13 TO 16 PERCENT RANGE FOR ABOUT 3-6 HOURS. THE
COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG WINDS HAS PROMPTED
THE ISSUANCE OF A FIRE WEATHER WATCH FOR ZONE 132 BETWEEN THE HOURS
OF 1 PM AND 7 PM MST.

TUESDAY THROUGH FRIDAY...
PARTLY CLOUDY SKIES ARE EXPECTED WITH MINIMUM RH VALUES DROPPING TO
NEAR 10 PERCENT ACROSS ZONE 132. WINDS ARE NOT EXPECTED TO BE STRONG
AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO DEVELOP.

SIPPLE

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR FIRE WEATHER ZONE AZZ132.

     WIND ADVISORY FROM 11 AM TO 11 PM MST SUNDAY FOR
     AZZ021>024-026>028.

     WIND ADVISORY FROM 5 AM TO 11 PM MST SUNDAY FOR AZZ020-025.

CA...WIND ADVISORY FROM 5 AM TO 11 PM PDT SUNDAY FOR CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ/DG
AVIATION...SIPPLE
FIRE WEATHER...SIPPLE
Hazardous weather outlook, Mar 21, 3:38 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
338 AM MST SAT MAR 21 2009

AZZ020>028-CAZ030>033-212245-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
338 AM MST SAT MAR 21 2009 /338 AM PDT SAT MAR 21 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL INCREASE OVER FAR SOUTHEAST CALIFORNIA AND FAR SOUTHWEST
ARIZONA BY SUNDAY MORNING...AND SPREAD TO SOUTH-CENTRAL ARIZONA BY
SUNDAY AFTERNOON. WINDS FROM THE WEST WILL BLOW BETWEEN 25 AND 35 MPH
WITH GUSTS OF 40-50 MPH AT TIMES. VISIBILITIES WILL OCCASIONALLY BE
REDUCED TO WELL UNDER A MILE IN BLOWING DUST AND SAND OVER THE
DESERTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

Nearby

Red Flag Warnings in Arizona, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.